Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2013, 5:39 PM CDT for Donley County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2013, 5:39 PM CDT (22:39 UTC)
- Expired
- May 9, 2013, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Donley County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 9, 3:15 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU MAY 9 2013 .DISCUSSION... NOT TOO MANY CHANGES HAVE BEEN MADE TO FORECAST. HAVE INCREASED POPS THIS EVENING ACROSS EASTERN SECTIONS...WHERE DEEPER MOISTURE AND HIGHER INSTABILITY REMAIN IN PLACE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FORECAST FOR ALL OF FORECAST AREA THIS EVENING...AS SECONDARY COOL SURGE ENHANCES LOW-LEVEL CONVERGENCE AS IT DROPS SOUTHWARD. MID- AND UPPER-LEVEL FLOW WILL TRANSITION TO NORTHWEST EARLY THIS EVENING AS SHORTWAVE TROF ARRIVES. HAVE EXTENDED LOW POPS PAST MIDNIGHT AS ADDITIONAL DISTURBANCES MOVE IN FROM THE NORTHWEST. NORTHEAST TO EAST WINDS ON FRIDAY WILL HOLD TEMPERATURES BELOW 80 DEGREES FAHRENHEIT ALL SECTIONS. HAVE RETAINED LOW POPS FOR WESTERN AND SOUTHERN PARTS OF THE FORECAST AREA...WHERE SLIGHTLY RICHER MOISTURE WILL BE IN PLACE NEAR RESIDUAL BOUNDARY. FRIDAY NIGHT STILL LOOKS TO BE DRY AS WEAK FLOW EXPECTED AT ALL LEVELS. HAVE REMOVED POPS FROM SATURDAY...AS MID-LEVEL ANTICYLONIC FLOW SETS UP AND STRENGTHENS. PLEASANT WEATHER EXPECTED ON SATURDAY AS LIGHT NORTHEAST WINDS HOLD TEMPERATURES IN THE 70S. REMAINING PERIODS EXPECTED TO BE DRY...AS NORTHWEST FLOW ALOFT PREVAILS THROUGH MONDAY...WITH WEAK MID-LEVEL FLOW THEREAFTER. MODELS IN GOOD AGREEMENT IN DEVELOPING WEAK 500 MB LOW OR TROF ON TUESDAY...WHICH COULD RESULT IN INCREASING CLOUDS ACROSS EASTERN ZONES. SOUTHWEST LOW-LEVEL FLOW SUNDAY THROUGH TUESDAY SHOULD HELP TEMPERATURES RISE WELL INTO THE 80S AND LOWER 90S BY MONDAY AND TUESDAY. CONTINUED VERY WARM EXPECTED WEDNESDAY AND THURSDAY. 03 COCKRELL && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY AS RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 49 70 48 73 47 / 30 20 5 5 0 BEAVER OK 49 73 46 75 46 / 30 10 5 5 5 BOISE CITY OK 45 69 45 72 45 / 20 20 5 5 5 BORGER TX 52 73 52 76 50 / 30 10 5 5 5 BOYS RANCH TX 49 73 48 76 48 / 20 20 5 5 5 CANYON TX 48 71 48 73 44 / 20 20 10 5 0 CLARENDON TX 53 73 53 75 49 / 40 20 5 5 0 DALHART TX 44 71 45 72 44 / 20 20 5 5 5 GUYMON OK 48 73 46 76 46 / 30 10 0 5 5 HEREFORD TX 47 70 46 72 43 / 20 20 10 5 0 LIPSCOMB TX 52 73 48 75 48 / 30 10 5 5 5 PAMPA TX 49 70 48 74 48 / 40 10 5 5 5 SHAMROCK TX 53 74 51 76 48 / 40 20 5 5 5 WELLINGTON TX 55 77 54 78 49 / 40 20 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/03
Hazardous weather outlook, May 9, 3:30 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT THU MAY 9 2013 OKZ001>003-TXZ001>020-101115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE PANHANDLES. A FEW STORMS MAY BECOME STRONG TO SEVERE THROUGH 10 PM FOR LOCATIONS SOUTH AND EAST OF A BEAVER TO CLAUDE LINE. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE LARGE HAIL UP TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN AND WESTERN SECTIONS OF THE COMBINED PANHANDLES ON FRIDAY. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS BEING THE PRIMARY HAZARDS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY. COCKRELL
In the hours before
Special weather statement, May 9, 4:48 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT THU MAY 9 2013 TXZ018-019-092230- ARMSTRONG TX-DONLEY TX- 448 PM CDT THU MAY 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND SOUTHERN DONLEY COUNTIES UNTIL 530 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON...MOVING EAST SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... 10 MILES SOUTHWEST OF CLARENDON... LELIA LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3497 10067 3475 10067 3477 10120 3498 10106 TIME...MOT...LOC 2147Z 255DEG 9KT 3481 10103 ANDRADE
Special weather statement, May 9, 5:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT THU MAY 9 2013 TXZ019-092315- DONLEY TX- 533 PM CDT THU MAY 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DONLEY COUNTY UNTIL 615 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF CLARENDON...MOVING EAST AND NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLARENDON... LELIA LAKE... HOWARDWICK... GREENBELT LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY LAT...LON 3517 10107 3516 10074 3476 10073 3475 10107 TIME...MOT...LOC 2232Z 180DEG 13KT 3494 10098 ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 10:49 PM CDT | Special Weather Statement | AMA | Lipscomb | 41 min |
| May 9, 4:48 PM CDT | Special Weather Statement | AMA | Donley | 42 min |
| May 9, 5:26 PM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 9, 5:33 PM CDT | Special Weather Statement | AMA | Donley | 42 min |
| May 9, 6:34 PM CDT | Special Weather Statement | AMA | Donley, Gray | 26 min |
| May 9, 6:43 PM CDT | Special Weather Statement | AMA | Roberts | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.